Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 1, 2008, 7:16 PM CDT for McCook County, Minnehaha County, Turner County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2008, 7:16 PM CDT (00:16 UTC)
- Expired
- May 1, 2008, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties McCook County, SD, Minnehaha County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:16 PM CDT | HAIL 0.88 | 2 Sw Wall Lake, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:34 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 020016
SVRFSD
SDC087-099-125-020100-
/O.NEW.KFSD.SV.W.0011.080502T0016Z-080502T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
716 PM CDT THU MAY 1 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
SOUTHWESTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHEASTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 800 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF WALL LAKE...OR 7 MILES NORTHEAST OF PARKER...
MOVING NORTH AT 36 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALL LAKE AROUND 725 PM CDT...
HARTFORD...HUMBOLDT AROUND 735 PM CDT...
MONTROSE AROUND 740 PM CDT...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4350 9692 4344 9692 4343 9693 4344 9725
4373 9726 4371 9687 4351 9688
TIME...MOT...LOC 0016Z 191DEG 31KT 4348 9700
$$
LIEBL1 follow-up statement
000
WWUS53 KFSD 020101
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT THU MAY 1 2008
SDC087-099-125-020110-
/O.EXP.KFSD.SV.W.0011.000000T0000Z-080502T0100Z/
MINNEHAHA SD-MCCOOK SD-TURNER SD-
800 PM CDT THU MAY 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TURNER...
SOUTHEASTERN MCCOOK AND SOUTHWESTERN MINNEHAHA COUNTIES HAS
EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4350 9692 4344 9692 4343 9693 4344 9725
4373 9726 4371 9687 4351 9688
TIME...MOT...LOC 0016Z 191DEG 31KT 4348 9700
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:15 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 1, 4:15 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 415 PM CDT THU MAY 1 2008 .DISCUSSION... TWO CONCERNS FOR TONIGHT - SEVERE WEATHER THIS EVENING IN NORTHWESTERN IOWA AND THEN RAINFALL EVOLVING LATER THIS EVENING AND OVERNIGHT. THERE IS AMPLE SHEAR ACROSS IN NW IA WITH 0-6 KM BULK SHEAR OF 36 KTS AND 0-3 KM TOTAL SHEAR OF 53 KTS. COUPLED WITH CAPE OF 1600 J/KG...THIS IS FAVORABLE FOR SUPERCELL DEVELOPMENT. HOWEVER...THERE IS A STRONG CAP IN PLACE OVER THE AREA WITH THE 1811Z TAMDAR SOUNDING SHOWING CONVECTIVE INHIBITION OF 270-300 J/KG. WITH THE UPPER WAVE SO FAR TO THE EAST...IT APPEARS THAT CONVECTION WILL HAVE A DIFFICULT TIME DEVELOPING IN NW IA. SO HAVE ONLY CHANCE POPS FOR THIS AREA. HOWEVER...IF CONVECTION DOES DEVELOP...SEVERE STORMS WOULD RAPIDLY DEVELOP. THIS CONDITIONAL THREAT WILL ONLY LAST UNTIL 8 PM. MORE LIKELY STORMS WILL CONTINUE EASTWARD ALONG AN 850 MB BOUNDARY THAT EXTENDS ALONG I90. ALREADY ELEVATED STORMS ARE ONGOING WEST OF THE JAMES VALLEY. EXPECT THAT AS WE APPROACH SUNSET STORMS WILL BECOME MORE NUMEROUS TOWARD I90 INTO SW MN AND FAR NRN IOWA. WHILE SOME PEA SIZE HAIL IS POSSIBLE...SEVERE WEATHER DOES NOT APPEAR TO BE A THREAT. THESE STORMS WILL MOVE TO THE NORTH AS A DRY SLOT MOVES INTO THE CWA. THIS IS EXPECTED TO PUSH THE PRECIP ALONG AND N OF HIGHWAY 14 AND ALONG THE MO RIVER AFTER MIDNIGHT AND WILL LEAVE A LARGE AREA OF LOW CLOUDS WITH PERHAPS SOME DRIZZLE AND LIGHT FOG. AN MCS IS EXPECTED TO DEVELOP ALONG A MIDLEVEL COLD FRONT LATE TONIGHT IN SRN NEBRASKA AND MOVE TO THE NORTHEAST INTO FAR SE SD AND NW IOWA AROUND 12Z. WITH THE DRY SLOT MOVING IN...COLD AIR WILL MOVE IN FROM THE SOUTH AND WEST THIS EVENING WITH TEMPS FALLING INTO THE 40S AND 50S FAIRLY QUICKLY ALONG THE MO RIVER AND SPREADING NORTHEAST. ON FRIDAY...EVEN WITH TROWAL CONTINUING TO DEVELOP ACROSS THE REGION...PRECIPITATION WILL BE RATHER LIMITED EARLY IN THE MORNING WITH DRY SLOT REMAINING OVER THE AREA...BUT EXPECT PRECIPITATION TO INCREASE IN OUR SOUTHWEST WITH AFORMENTIONED MID LEVEL BOUNDARY IN OUR SOUTHWEST...AS UPPER LEVEL WAVE WRAPS INTO OUR EAST. WOULD EXPECT PRECIPITATION TO BE MORE CONVECTIVE IN THE MORNING IN THE DRY SLOT...THEN TRANSITIONING TO MORE OF A RAIN/ISOLATED THUNDERSTORM EVENT IN THE LATER MORNING...TO JUST MAINLY RAIN IN THE AFTERNOON. WITH THE TROWAL TAKING SHAPE OVER OUR NORTH AND WEST BY 18Z...ALIGNED HIGHEST POPS OVER THIS AREA THROUGH THE AFTERNOON...EXPANDING TO THE SOUTH AND EAST BY EVENING AS FORCING PUSHES EASTWARD. PER MODEL THERMAL PROFILES...LOOKS LIKE TEMPERATURES ALOFT BEGIN TO COOL TO 0 TO -3 C AT 850 MB IN OUR WEST BETWEEN 18Z AND 00Z. AS CONTINUES TO BE THE CASE OF LATE...GFS OFFERS THE COOLEST SOLUTION...NAM INTERMEDIATE...AND THE ECMWF THE WARMEST. WITH THAT IN MIND...HAVE PRECIPITATION TRANSITIONING TO SNOW IN THE WESTERN JAMES RIVER VALLEY BY 00Z. MAY SEE AN INCH OR TWO OF ACCUMULATION AROUND GREGORY COUNTY AS COLDER AIR WRAPS IN BEHIND THE SYSTEM IN THE LATE AFTERNOON. HEAVIEST QPF ON FRIDAY LOOKS TO BE NORTH OF INTERSTATE 90 FROM CHAMBERLAIN TO MITCHELL TO BROOKINGS TO MARSHALL...ALONG THE TROWAL AXIS...THEN SHIFTING TO THE EAST ON FRIDAY NIGHT WITH THE TROWAL. THE TROWAL BEGINS TO WEAKEN BY 06Z ON SATURDAY...AND APPEARS THAT PRECIPITATION WILL BEGIN TO WIND DOWN FROM WEST TO EAST BY 12Z ON SATURDAY MORNING. WITH TEMPERATURES ALOFT CONTINUING TO COOL FROM THE WEST DURING THE NIGHT...PRECIPITATION WILL SLOWLY TRANSITION TO LIGHT SNOW JUST BEFORE ENDING...WITH NOT MUCH ACCUMULATION EXPECTED AS PRECIPITATION WILL BE WINDING DOWN AS COLDER AIR COMES IN. AFTER THAT...WITH SURFACE HIGH PRESSURE AND RISING 500 MB HEIGHTS BUILDING INTO THE REGION INTO THE BEGINNING OF NEXT WEEK...LOOKS TO BE DRY WITH A WARMING TREND THROUGH TUESDAY. && .AVIATION... ISOL TO SCT CONVECTION POSSIBLE THIS EVENING AT SUX AND FSD WITH RAIN AND EMBEDDED CONVECTION IN HON. CIGS IN SUX AND FSD WILL BE AROUND 3 KFT INITIALLY BUT WILL RISE IN SUX AFTER THE WIND SHIFT TO SW TOWARD 00Z AS DRIER AIR MOVES IN. CIGS AT FSD AND HON WILL STAY LOW ALTHOUGH THE THREAT OF RAIN WILL END BY MIDNIGHT IN FSD AND AFTER MIDNIGHT IN HON. HOWEVER...THERE WILL BE SOME LIGHT FOG AND DRIZZLE AS WELL AS LOW CLOUDS CREATING MVFR AND IFR CONDITIONS ALL NIGHT. CONVECTION WILL MOVE BACK TOWARD SUX AROUND 12Z AND FSD AROUND 15Z WITH WINDS SHIFTING BACK TO NE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SCHUMACHER/JM
Hazardous weather outlook, May 1, 11:55 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1155 AM CDT THU MAY 01 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1155 AM CDT THU MAY 01 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS MAY DEVELOP THROUGH MID AFTERNOON NORTH OF A LINE FROM GREGORY TO WORTHINGTON. HOWEVER DUE TO A STRONG INVERSION ALOFT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE A FEW STORMS MAY DEVELOP BETWEEN 4 PM AND 7 PM SOUTH OF A LINE FROM VERMILLION TO SPENCER. IF STORMS ARE ABLE TO DEVELOP...THEY WOULD BE CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS TO 65 MPH. MORE LIKELY...SCATTERED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF INTERSTATE 90 LATER THIS EVENING. WHILE THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...SEVERE WEATHER IS NOT EXPECTED. FLOODING... HEAVY RAINFALL IS ANTICIPATED THROUGH FRIDAY NIGHT OVER PORTIONS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 90. IF WIDESPREAD HEAVY RAIN DOES OCCUR...RIVER FLOODING WOULD BECOME A THREAT ACROSS THIS AREA INTO EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS COULD LINGER INTO FRIDAY MORNING ACROSS PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. HOWEVER SEVERE STORMS ARE NOT EXPECTED. THERE IS A CHANCE THAT SOME LIGHT SNOW COULD MIX WITH RAIN ACROSS THE AREA...EXPANDING FROM WEST TO EAST LATE FRIDAY INTO FRIDAY NIGHT AS COLDER AIR ALOFT SPREADS INTO THE AREA. AT THIS TIME ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE MINIMAL...GENERALLY AROUND AN HALF INCH OR LESS...HIGHER ELEVATIONS AROUND GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA COULD SEE AN INCH OR TWO IF THE SNOW BEGINS EARLY ENOUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM SOUTH OF A LINE FROM VERMILLION TO SIOUX CITY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
In the hours before
Local storm report, May 1, 5:52 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL TYNDALL 42.99N 97.86W
05/01/2008 M0.88 INCH BON HOMME SD TRAINED SPOTTER
0537 PM HAIL 5 NE UTICA 43.03N 97.43W
05/01/2008 M0.88 INCH YANKTON SD TRAINED SPOTTER
0540 PM HAIL 4 ENE YANKTON 42.91N 97.32W
05/01/2008 M0.88 INCH YANKTON SD EMERGENCY MNGR
&&
MJFLocal storm report, May 1, 6:14 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL MENNO 43.24N 97.58W
05/01/2008 M0.75 INCH HUTCHINSON SD LAW ENFORCEMENT
0535 PM HAIL SCOTLAND 43.15N 97.72W
05/01/2008 E0.88 INCH BON HOMME SD AMATEUR RADIO
HAIL COVERED GROUND.
0556 PM HAIL 7 ENE ARMOUR 43.36N 98.22W
05/01/2008 M0.75 INCH DOUGLAS SD TRAINED SPOTTER
0608 PM HAIL 5 NW IRENE 43.13N 97.23W
05/01/2008 M1.75 INCH YANKTON SD STORM CHASER
&&
MJFLocal storm report, May 1, 6:33 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 SSE MAYFIELD 43.03N 97.28W
05/01/2008 E1.50 INCH YANKTON SD TRAINED SPOTTER
&&
TRMLocal storm report, May 1, 6:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 9 SW PARKER 43.29N 97.25W
05/01/2008 E1.75 INCH TURNER SD TRAINED SPOTTER
&&
TRMLocal storm report, May 1, 7:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
710 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 2 SE INWOOD 43.27N 96.41W
05/01/2008 LYON IA FIRE DEPT/RESCUE
&&
TRMLocal storm report, May 1, 7:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
715 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO ROCK VALLEY 43.20N 96.30W
05/01/2008 SIOUX IA FIRE DEPT/RESCUE
TORNADO ON THE WEST SIDE OF TOWN NOW, MOVING NORTH. POWER
LINES ARE DOWN IN THE PATH OF THE STORM.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Tornado Warning | FSD | Turner | 29 min |
| May 1, 7:22 PM CDT | Tornado Warning | FSD | Lincoln, Minnehaha | 23 min |
| May 1, 7:25 PM CDT | Tornado Warning | FSD | McCook, Minnehaha, Turner | 35 min |
| May 1, 7:27 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 33 min |
| May 1, 7:45 PM CDT | Tornado Warning | FSD | Minnehaha | 30 min |
| May 1, 7:53 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 24 min |
| May 1, 7:59 PM CDT | Tornado Warning | FSD | Minnehaha | 14 min |
| May 1, 8:24 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Sanborn | 36 min |
| May 1, 8:55 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 21 min |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Union | 18 hr |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Lincoln, Union | 18 hr |
| May 2, 3:49 PM CDT | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.